Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Child has vomiting, diarrhea, fever, black specks in stools, foul smelling stool, low energy. What to do?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5369 Questions
My six year old son had been ill with what I think is a stomach bug for 2 days. Vomiting, very watery diarrhea, fever and very little energy. He just had another watery stool with tiny black specks. His stool smells like death. Should i just let this run it's course?
Posted Sat, 6 Apr 2013 in Child Health
Answered by Dr. Grzegorz Stanko 23 minutes later

Thank you for the query.

2 days is enough for stomach infection symptoms to improve. If it is not improving, you should seek for medical help.
There is a great risk of dehydration (lack of energy is one of its symptoms) what can lead to kidneys failure (lac of urine) what can be life threatening.
Bad stool smell and black specks inside can indicate bacterial infection as well as other diseases like pancreas disease, metabolic disease and many more.
Moreover your son has mild immunity disorder what makes him more prone to bacterial infection.

So I`m asking you to visit ER (prepare yourself to be left in the hospital)

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor